Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Prednisone cause severe itching?

I have been taking prednisone for about 5 months for polymyalgia rheumatica . Within the last month my skin has been itching like crazy - could this be a side effect to the prednisone?TT Also within the last week I have several red and purplish like blotches on both of my arms - what could be causing those. They do not hurt - just doesn t look nice -
Fri, 8 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.
Your symptoms can be related to an allergy of Prednisone.
I suggest you to go to the emergency room for further treatment
Hope I have answered your query. Let me know if I can assist you further.

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My dermatologist can not figure out what is wrong with me. Extreme itching underneath skin the only thing that helps is prednisone 10 mg. This is the same doctor that misdiagnosed that I had the mites for well over a year. Ever since then extreme itching. All my doctors want me to get off prednisone. Doctor says I don t have mites currently. This is making me crazy! Thank you karen

doctor1 MD

I have intense itching mostly arms and legs to the extent of scratching my skin off causing sores. I ve tried different anti itch lotions but they are loll so temporary. It s wearing on ny nerves. And causing unsightly abrasions . I ve been to a dermatologist gave me prednisone and told me to cut my fingernails and sent me on my way.

doctor1 MD

I am a 24 year old former college basketball player who is in good health. For the past several months whenever I do any kind of minimal exertion, even walking, I will get hot and develop an intense feeling of itching over much of my body. My skin my get red but really doesn t involve a rash. I have been to walk in clinics and diagnosed with tinea versicolor but treatment did not help. Prednisone and antihistamines didnt help either. Please help with any Suggestions! Thank you!!